Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 108, NWS Lake Charles, LA

September 13, 2021

NWS Lake Charles, LA issued this special marine warning at Sep 13, 2021, 8:43 AM CDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2021, 8:43 AM CDT (13:43 UTC)
Expired
Sep 13, 2021, 9:30 AM CDT
In force
47 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Sep 13, 6:44 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Sep 13, 6:44 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
644 AM CDT Mon Sep 13 2021

.DISCUSSION...
For 12Z TAF issuance.

&&

.AVIATION...
Showers are continuing to progress onshore in western parts of
our area (currently affecting BPT). Showers will likely begin
affecting LCH within the next few hours. Low-level clouds causing
MVFR will be possible for all terminals this morning. Shower and
thunderstorm activity will expand throughout the entire area by
the early afternoon with activity persisting into Tuesday.
IFR/MVFR conditions will be possible if a storm moves over a
terminal. Gusty winds will be expected at BPT and LCH by the
evening hours and will persist into Tuesday.

55

&&

.PREV DISCUSSION... /issued 541 AM CDT Mon Sep 13 2021/

DISCUSSION...

SHORT TERM [Today through 12Z Thursday]...

Consensus has grown over the past 24 hours regarding the track for
Tropical Storm Nicholas, at least up until landfall. The period
will be dominated by influences from Nicholas as it is expected to
make its way up the western Gulf Coast. The cyclonic (counter-
clockwise) flow from the system will cause a consistent inflow of
moisture from the Gulf of Mexico as it approaches our area (a
pattern that has already begun). This will ensure consistent
chances for precipitation through to the end of the period.

Model ensembles show Nicholas making landfall along the coastline of
Texas at or near Matagorda Island as a Tropical Storm. A significant
wind event will not be expected in our area, as Nicholas will likely
weaken considerably by the time it reaches our area. That being
said, there will be a significant flooding threat to our area.
Uncertainty exists for the track after Nicholas makes landfall. Some
ensemble members have the system slowing while others have it
progressing faster.

High chances for precipitation will be expected through to the end
of the period, supported by continued onshore flow. The movement of
Nicholas could slow with activity possibly remaining in our area
into the long term. High pressure that is expected to set up towards
the northeast could act to slow the progression. WPC has the vast
majority of our area in a Moderate risk of Excessive Rainfall. As a
result of these concerns, a Flash Flood Watch has been expanded to
include the entire area.

55

LONG TERM [Thursday through Sunday]...

Start of the long term period will hinge heavily on where the
remnants of Nicholas are and how quickly they are departing the
area. Global models, while still divergent, have overall trended a
little quicker, with the GFS continuing to lead the way in showing a
very progressive solution. Attempted to reconcile the varying
solutions while also maintaining some measure of continuity with the
previous forecast and the official NHC forecast. To that end, have
undercut NBM PoPs both THU and FRI, and it is quite possible further
reductions will be needed if the more progressive trend continues.
By the weekend, there is good agreement on a resurgence of deep MSTR
around the WRN periphery of a deep layer ridge expanding west across
FL into the Gulf.  This will yield a good chance of mainly diurnally
driven convection. Temperatures through the long term will range
from generally the lower to mid 70s for morning lows, and 85-90 for
afternoon highs.

13

MARINE...

Tropical Storm Nicholas is moving north-northwest towards the
central coastline of Texas and will be expected to make landfall
late Monday. Nicholas will progress inland and affect our offshore
areas. An increase in winds and seas will be expected along with
widespread showers and thunderstorms. All marine interests should
monitor the National Hurricane Center as well as our office for
updates on Tropical Storm Nicholas.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  86  73  85  71 /  60  40  60  50
LCH  84  74  84  73 /  80  50  80  70
LFT  87  75  85  74 /  80  40  70  60
BPT  83  73  83  73 /  90  60  90  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ027>033-
     041>045-052>055-073-074.

     Storm Surge Watch for LAZ073.

TX...Flash Flood Watch through Wednesday afternoon for TXZ180-201-215-
     216-259>262.

     Tropical Storm Watch for TXZ215.

GM...Small Craft Advisory until 10 AM CDT Wednesday for GMZ450-452-
     455-470-472-475.

     Small Craft Exercise Caution through Wednesday morning for
     GMZ430-432-435.

&&
Hazardous weather outlook, Sep 13, 5:31 AM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
531 AM CDT Mon Sep 13 2021

LAZ027>033-041>045-052>055-074-TXZ180-201-216-259>262-141045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-East Cameron-Tyler-Hardin-
Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
531 AM CDT Mon Sep 13 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area. Periodic heavy rainfall and gusty winds will be
possible.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area early in the period. Periodic heavy rainfall and
gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ073-141045-
West Cameron-
531 AM CDT Mon Sep 13 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...STORM SURGE WATCH IN EFFECT...

This Hazardous Weather Outlook is for southwest Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Flash Flood Watch.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area. Periodic heavy rainfall and gusty winds will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Flash Flood Watch.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area early in the period. Periodic heavy rainfall and
gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ432-141045-
Calcasieu Lake-
531 AM CDT Mon Sep 13 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

A Small Craft Exercise Caution is in effect.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area. Periodic heavy rainfall and gusty winds will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Small Craft Exercise Caution is in effect until Wednesday at 10 AM
CDT.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area early in the period. Periodic heavy rainfall and
gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ215-141045-
Jefferson-
531 AM CDT Mon Sep 13 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...STORM SURGE WATCH IN EFFECT...
...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Flash Flood Watch.
   Tropical Storm Watch.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area. Periodic heavy rainfall and tropical storm force
winds will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Surge Watch.
   Flash Flood Watch.
   Tropical Storm Watch.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area early in the period. Periodic heavy rainfall and
tropical storm force winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-141045-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
531 AM CDT Mon Sep 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area. Periodic heavy rainfall and gusty winds will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area early in the period. Periodic heavy rainfall and
gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-435-141045-
Sabine Lake-Vermilion Bay-
531 AM CDT Mon Sep 13 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

A Small Craft Exercise Caution is in effect.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area. Periodic heavy rainfall and gusty winds will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Small Craft Exercise Caution is in effect until Wednesday at 10 AM
CDT.

Showers and thunderstorms from Tropical Storm Nicholas will continue
to affect the area early in the period. Periodic heavy rainfall and
gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:10 PM CDTStorm Surge WatchLCHCameron42 hr
Sep 13, 9:44 AM CDTRiver Flood WarningLCHLafayette, Saint Martin, Vermilion3 days
Sep 13, 9:44 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin3 days
Sep 13, 9:47 AM CDTRiver Flood WatchLCHRapides4 days
Sep 13, 9:47 AM CDTRiver Flood WatchLCHAllen59 hr
Sep 13, 9:47 AM CDTRiver Flood WarningLCHCalcasieu21 days
Sep 13, 9:48 AM CDTRiver Flood WatchLCHAllen, Beauregard5 days
Sep 13, 9:51 AM CDTRiver Flood WarningLCHCalcasieu4 days
Sep 13, 9:52 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry8 days
Sep 13, 9:53 AM CDTRiver Flood WatchLCH47 hr
Sep 13, 10:13 AM CDTCoastal Flood AdvisoryLCHCameron66 hr
Sep 13, 10:13 AM CDTTropical Storm WarningLCHCameron35 hr
Sep 13, 4:13 PM CDTSpecial Marine WarningLCH62 min
Sep 12, 10:10 PM CDTTropical Storm WatchLCH12 hr
Sep 13, 9:40 AM CDTRiver Flood WatchLCHHardin21 days
Sep 13, 10:13 AM CDTStorm Surge WarningLCH30 hr

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.